MAUDE Adverse Event Report: MAKO SURGICAL CORP. 3.0 RIO® ROBOTICARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 3.0 RIO® ROBOTICARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 209999
Medical Device Problem Code No Visual Prompts/Feedback (4021)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
During a mako tha, when we brought the robot into ream the acetabulum the version numbers displayed on the monitor looked off and did not match what we were visually seeing.Checkpoints re verified and all were passing at approx 0.6mm.Re set arm software all fine, went back into case plan same incorrect numbers displayed, re registered robot and issue remained.At this stage we went to manual reaming and cup impaction.Surgical results obtained and same inclination number of 60 remained, despite having planned it at 40.Visually the impacted cup version looked the same as the planned cup visual on the 3d plan, confirmed with manual alignment handle that 40/20 version inclination was obtained.Final reduction result showed the cup position at the incorrect version not what was actually seen in the patient.Patient was under anaesthesia at the time with a delay of approx 15 mins.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event an event regarding inaccurate values/visuals involving a mako tha software was reported.The event was not confirmed because the product was not available for inspection.Method & results product evaluation and results: the relevant log files and session files were not available for inspection.Clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of device history records shows that rob276 was inspected and the quality inspection procedures were completed with no reported discrepancies -complaint history review: a review of complaints in trackwise related to p/n 209999, robot number: rob276 shows no other complaints related to the failure in this investigation.Conclusions: the alleged failure mode cannot be determined because the relevant log files and session files were not available for inspection.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.

Brand Name
3.0 RIO® ROBOTICARM - MICS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18316655
Report Number3005985723-2023-00181
Device Sequence Number6115503
Product Code OLO
UDI-Device Identifier00848486030407
UDI-Public00848486030407
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170593
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2023
Supplement Date Received by Manufacturer03/05/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age44 YR
Patient SexFemale
Patient Weight115 KG